about 1.5 year ago after doing some reading i went to doctor for accutane. i was 22, 60 kg with moderate acne. i was expecting a 120-150 mg/kg cumulitive accutane dosage. i ended up taking 40 mg/day for the first 2 months. 80 mg/day for another 2 months, and 120 mg/day for the last month (180 mg/kg the cumulitive final dosage). this was against my will but the doctor pushed me for it. he convinced me that since my liver, eyes and brain were fine i should push it. now i have been off accutane for a year. for the past 6 months i have felt like a old women. every single joint in my body makes "popping" sound and they all hurt. i am left handed and have not been able to use it for any thing but typing or simple things because my shoulder blade hurts and burns. my mouth is so dry that when i wake up my tongue is stuck to the top of my mouth. i never had any joint/mouth problem before accutane and it started mildly towards the end of accutane treatment. i am so afraid of my future that i cant do anything but sleeping. i feel like i have permamntly maimed my perfectly healthy body. i was so mad couple of weeks ago that i thought i should send the doctor a personal letter telling him about my condition because i felt that for someone with moderate acne that was cleared up after the second month the dosage perscribed was simply outragous. do you think is there any chance my body would recover from this?
The doses your doctor used were in the range generally recommended--1/2 to 2 milligrams per kilogram of body weight. I am puzzled by your continued symptoms of pain and so forth, because I haven't seen them in my patients. Even those few people with significant aches see them go away when the drug is stopped; it's out of your system in 2-4 weeks. I really doubt that you have "permanently maimed" yourself. You need to ask your doctor--or another doctor if you wish--to asses what's going on, and whether it's related to Accutane.
From previous message, you pointed out that you are moderate acne, if that is case, you are not suppose to treat with Accutane. According Clinical Dermotology 4th ed. Habif, only patient suffering severe acne (Papules/pustules +++/++++, Nodules ++/+++, Scarring long history of acne treatment failed other Rx depressed with appearance) was recommended to use Accutane since its severe side effects. I will email some published articles to you when in my office.
Accutane is actually isotretinoin, it is modifier of Retinoid which is used as topical med. as I know.
Have you heard of Sam-E supplement? My good friend swears by it. I tried it twice and didn't notice much, but its seems like a harmless vitaming-type thing to try to boost your mood and see if it lessens the joint pain (oddly enough, I remember those were two of the main things it attempts to fix). I took Accutane as a 23-year-old and agree with you that the medicine, in whatever dose, does have lasting effects on your system. Perhaps I shouldn't have taken the drug either because I had moderate acne, concentrated along the jawline and on the chin, but these docs are not out to hurt us. They see the clinical results and want to spread the cure. My brother is a family practice doctor who warned me that the drug was so systematically potent that scientists really don't know exactly what it is doing to every part of the body. They just know it seems to work. Perhaps like you, I notice that my whole body creaks (e.g., my back is really easy to "crack") audibly. So far, I don't feel pain, but I do suspect that maybe all of the crackling and creaking is a sign of earlier-onset arthritus down the road. I hope I can be as strong as you are being, and ask as many people as I can, for help if it comes to that. I wish you luck in your research! Try that yellow supplement called Sam-E, too (although, my doctor-brother told me it seems silly...).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.